Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 93, NWS San Angelo, TX

April 29, 2016McCulloch County, San Saba County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 29, 2016, 6:43 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2016, 6:43 PM CDT (23:43 UTC)
Expired
Apr 29, 2016, 7:15 PM CDT
In force
32 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties McCulloch County, TX, San Saba County, TX

The radar

The San Angelo radar (KSJT), 133 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 6:47 PM CDTHAIL 14 S Brady, TXQUARTER SIZE HAIL WAS REPORTED ALONG US 87.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 11.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2934 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2934 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
3.2
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted.

139 
WUUS54 KSJT 292343
SVRSJT
TXC307-411-300015-
/O.NEW.KSJT.SV.W.0093.160429T2343Z-160430T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
643 PM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS...
  SOUTHEASTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 715 PM CDT

* AT 643 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VOCA...OR
  NEAR BRADY...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN SAN SABA AND SOUTHEASTERN MCCULLOCH COUNTIES...
  INCLUDING THE FOLLOWING LOCATIONS: US-190 NEAR THE MCCULLOCH-SAN
  SABA COUNTY LINE...HALL AND US-377/US 87 NEAR THE MASON-MCCULLOCH
  COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3094 9914 3094 9930 3109 9938 3132 9903
      3100 9888
TIME...MOT...LOC 2343Z 240DEG 49KT 3107 9926 

HAIL...1.25IN
WIND...60MPH
 
$$
1 follow-up statement
320 
WWUS54 KSJT 300004
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
704 PM CDT FRI APR 29 2016

TXC307-411-300015-
/O.CON.KSJT.SV.W.0093.000000T0000Z-160430T0015Z/
SAN SABA TX-MCCULLOCH TX-
704 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN SAN SABA AND SOUTHEASTERN MCCULLOCH COUNTIES...

AT 704 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF RICHLAND SPRINGS...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VOCA...US-190 NEAR THE MCCULLOCH-SAN SABA COUNTY LINE AND US-
377/US 87 NEAR THE MASON-MCCULLOCH COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3094 9928 3116 9925 3130 9902 3100 9888
      3094 9914
TIME...MOT...LOC 0004Z 241DEG 65KT 3118 9902 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:53 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 29, 3:53 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
353 PM CDT FRI APR 29 2016

.SHORT TERM...
(Tonight and Tomorrow)

Dryline/Pacific front is making its way east through the forecast
area late this afternoon with mostly clear and dry conditions
moving in behind. Through the remainder of the evening there will
still be a chance of showers and thunderstorms over our extreme
southeastern counties. Dry conditions are on tap for the remainder
of the night and through the day tomorrow. Lows tomorrow will be
in the low to mid 50s across the CWA and afternoon highs Saturday
under mostly sunny skies will be in the mid to upper 70s north on
Interstate 20 and low to mid 80s south of Interstate 20.

15

.LONG TERM...
(Saturday night through Monday)

The cold front mentioned in the short term discussion will
continue its progress southward Saturday night, moving south and
west through the mountains of west Texas during the day Sunday.
This moist, easterly, upslope flow will aid in the development of
showers and thunderstorms from Sunday evening into Monday as an
upper level trough moves northeast out of north central AZ, across
the Four Corners region, and into the central plains region by
Monday morning. The best chance for precipitation for our area
looks to be areas south and west of a Sterling City to Junction
line, so have kept likely PoPs in the forecast for mainly Crockett
County Sunday night. Although a few strong storms are possible,
severe storms are not expected with this precipitation. Cooler
temperatures will prevail Sunday and Monday behind the cold front
with highs Sunday ranging from the upper 60s north of I-20, to the
lower 80s along and south of I-10, with Monday temperatures expected
to only warm up into the 60s across the area. Rain chances will
linger into Monday morning, but should be ending by early
afternoon.

(Tuesday through Friday)
Expect a warming trend with dry weather following rain chances
Monday, as upper level ridging slowly moves in and over the area
from Tuesday through the end of the work week.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 53  78  52  72 /   5   5   5  10
San Angelo 	 53  85  55  77 /   5   5   5  10
Junction 	 54  88  58  81 /  10   5   5  10

&&

.SJT Watches/Warnings/Advisories...
None.
&&
Hazardous weather outlook, Apr 29, 3:06 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
306 PM CDT FRI APR 29 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-302015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
306 PM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING
HOURS ALONG AND EAST OF A SAN SABA TO MASON LINE. A FEW STORMS
COULD BECOME STRONG TO SEVERE. THE MAIN HAZARDS WILL BE LARGE HAIL
AND DAMAGING WIND GUSTS...AS WELL AS DANGEROUS CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY ACROSS ALL
OF WEST CENTRAL TEXAS. THE MAIN HAZARD WILL BE DANGEROUS CLOUD TO
GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 29, 2:50 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
250 PM CDT FRI APR 29 2016

TXZ139-140-154-292030-
COLEMAN TX-MCCULLOCH TX-BROWN TX-
250 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...SOUTHEASTERN
COLEMAN AND NORTHERN MCCULLOCH COUNTIES UNTIL 330 PM CDT...

AT 250 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCKWOOD...OR
10 MILES SOUTH OF SANTA ANNA...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TRICKHAM AROUND 300 PM CDT.
  BANGS AROUND 315 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHIELDS...MILBURN...
WHON...FIFE...US-283 NEAR THE MCCULLOCH-
COLEMAN COUNTY LINE AND MOZELLE.

LAT...LON 3135 9909 3128 9960 3159 9960 3171 9933
      3164 9927 3175 9908
TIME...MOT...LOC 1950Z 217DEG 32KT 3160 9937
Local storm report, Apr 29, 2:59 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
259 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             4 SE MAY                31.94N  98.86W
04/29/2016  E1.00 INCH       BROWN              TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1600099

JD
Local storm report, Apr 29, 3:12 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
312 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FUNNEL CLOUD     7 N MELVIN              31.30N  99.58W
04/29/2016                   MCCULLOCH          TX   PUBLIC

            REPORT OF ROPE FUNNEL CLOUD NEAR SALT GAP NORTH OF
            MELVIN. FUNNEL DID NOT REACH THE GROUND.

&&

EVENT NUMBER SJT1600100

SN
Special weather statement, Apr 29, 3:36 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
336 PM CDT FRI APR 29 2016

TXZ139-140-154-292130-
COLEMAN TX-MCCULLOCH TX-BROWN TX-
336 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR BROWN...SOUTHEASTERN COLEMAN AND
CENTRAL MCCULLOCH COUNTIES UNTIL 430 PM CDT...

AT 332 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
NORTHERN BROWN COUNTY...SOUTHWEST TO WESTERN MCCULLOCH COUNTY.
STORMS WITHIN THE LINE ARE MOVING NORTHEAST AT 35 MPH AS THE LINE
MOVES SLOWLY EAST.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BROOKESMITH AROUND 340 PM CDT.
  BANGS AROUND 355 PM CDT.
  BROWNWOOD AROUND 400 PM CDT.
  LAKE BROWNWOOD NEAR THRIFTY AROUND 405 PM CDT.
  LAKE BROWNWOOD AROUND 410 PM CDT.
  EARLY AROUND 415 PM CDT.
  LAKE BROWNWOOD NEAR BYRDS STORE AROUND 420 PM CDT.
  MAY AROUND 430 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE US-67 NEAR THE
COLEMAN-BROWN COUNTY LINE...US-190 NEAR THE MENARD-MCCULLOCH COUNTY
LINE...FIFE...THRIFTY...OWENS AND US-283 NEAR THE MCCULLOCH-COLEMAN
COUNTY LINE.

LAT...LON 3144 9911 3117 9926 3098 9960 3126 9960
      3208 9903 3208 9893 3182 9875
TIME...MOT...LOC 2034Z 220DEG 30KT 3158 9925
Special weather statement, Apr 29, 5:29 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
529 PM CDT FRI APR 29 2016

TXZ155-292315-
SAN SABA TX-
529 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN SABA COUNTY
UNTIL 615 PM CDT...

AT 528 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHAPPEL...OR 11
MILES SOUTH OF SAN SABA...MOVING NORTHEAST AT 55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BEND AROUND 540 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3096 9845 3092 9862 3092 9868 3107 9877
      3122 9856 3120 9857 3116 9850 3112 9855
      3110 9853 3112 9848 3111 9846 3108 9846
      3106 9849 3103 9844 3101 9846 3099 9844
TIME...MOT...LOC 2228Z 239DEG 48KT 3104 9865
Special weather statement, Apr 29, 6:25 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
625 PM CDT FRI APR 29 2016

TXZ154-155-170-300000-
MCCULLOCH TX-SAN SABA TX-MASON TX-
625 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MASON...
SOUTHWESTERN SAN SABA AND SOUTHEASTERN MCCULLOCH COUNTIES UNTIL 700
PM CDT...

AT 625 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
BRADY LAKE...OR 9 MILES SOUTH OF BRADY...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  VOCA AROUND 645 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE US-
377/US 87 NEAR THE MASON-
MCCULLOCH COUNTY LINE AND THE INTERSECTION OF US-
190 AND RANCH ROAD 1311.

LAT...LON 3088 9940 3103 9949 3123 9914 3098 9895
TIME...MOT...LOC 2325Z 239DEG 31KT 3100 9939

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 11:02 AM CDTSpecial Weather StatementSJTIrion28 min
Apr 29, 2:02 PM CDTSpecial Weather StatementSJTBrown43 min
Apr 29, 2:47 PM CDTSpecial Weather StatementSJTBrown43 min
Apr 29, 2:50 PM CDTSpecial Weather StatementSJTMcCulloch40 min
Apr 29, 3:03 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman, McCulloch27 min
Apr 29, 3:23 PM CDTAreal Flood AdvisorySJTBrown, Coleman112 min
Apr 29, 3:36 PM CDTSpecial Weather StatementSJTBrown, McCulloch54 min
Apr 29, 4:51 PM CDTSevere Thunderstorm WarningSJTBrown24 min
Apr 29, 5:29 PM CDTSpecial Weather StatementSJTSan Saba46 min
Apr 29, 5:51 PM CDTSevere Thunderstorm WarningSJTSan Saba24 min
Apr 29, 6:25 PM CDTSpecial Weather StatementSJTMcCulloch35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.